Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Suffer from GI symptoms. Having diarrhea or vomiting. Lost weight. Taking pills for abdominal pain and nausea. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
My daughter is 33 y.o. and has been suffering with GI symptoms for over a year. She can not eat or drink anything without having diarrhea or vomiting within 20 minutes. She has lost 65 pounds in the last year and a half. She has been tested for an ulcer- negative and had a ct scan to look for a blockage- negative. She has asked to have a colonoscopy and her doctor refuses. They keep giving her pills for the abdominal pain and nausea. She will get pains in her lower abdomin that stop her in her tracks. She was living on stir fried vegetables and protein shakes but is unable to keep those in at all now. She has watery diarrhea at this point with vomiting. Please help- we are desperate for suggestions. She has been in the ER several times and her labs are normal as far as her pancreous, liver and kidney function. WE ARE DESPERATE FOR HELP!!!!
Posted Fri, 30 Aug 2013 in Digestion and Bowels
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer:
I suggest you consult an allergist

Detailed Answer:
Hi and thanks for the query,

I suggest you consult an allergist. It is of utmost importance to get a proper diagnosis and management plan. If its for sure, that the symptoms are due to allergies, there are therapeutic options available to offer great help. She might have to go through an immune desensitization therapy, which of course shall be very helpful and relieving.

Other pathologies with a concerted allergist and gastroenterologist opinions could really be very helpful. It is however rare that her symptoms at this point in time should actually deserve a colonoscopy. I am afraid a colonoscopy would not really be required at this stage.

Thanks and hope this helps as I wish you and her good health.

Kind regards,

Bain LE, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor